The Modular Temperley-Lieb Algebra

Robert A. Spencer

Appeared 1 February 2022 in Rocky Mountain Journal of Mathematics Volume 53, Pages 177-208
Abstract: We investigate the representation theory of the Temperley–Lieb algebra, \({\rm TL}_n(\delta)\), defined over a field of positive characteristic. The principle question we seek to answer is the multiplicity of simple modules in cell modules for \({\rm TL}_n\) over arbitrary rings. This provides us with the decomposition numbers for this algebra, as well as the dimensions of all simple modules. We obtain these results from diagrammatic principles, without appealing to realisations of \({\rm TL}_n\) as endomorphism algebras of \(U_q(\mathfrak{sl}_2)\) modules.

A draft of this work is available on the ArXiv.

The published version can be found at

Cite with BibTex

 author = {Robert A. Spencer},
 title = {{The Modular Temperley–Lieb Algebra}},
 volume = {53},
 journal = {Rocky Mountain Journal of Mathematics},
 number = {1},
 publisher = {Rocky Mountain Mathematics Consortium},
 pages = {177 -- 208},
 keywords = {diagram algebras, modular representation theory, Temperley–Lieb},
 year = {2023},
 doi = {10.1216/rmj.2023.53.177},
 URL = {}